Alert archive / California / High Wind Warnings in 2014

High Wind Warning 1, NWS Los Angeles, CA

January 10, 2014

NWS Los Angeles, CA issued this high wind warning at Jan 10, 2014, 1:09 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 2014, 1:09 AM PST (09:09 UTC)
Expired
Jan 10, 2014, 9:00 AM PST
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WWUS76 KLOX 100909
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
109 AM PST FRI JAN 10 2014

...DAMAGING WINDS ACROSS PORTIONS OF SANTA BARBARA COUNTY EARLY
THIS MORNING...

...GUSTY NORTHERLY WINDS ACROSS PORTIONS OF LOS ANGELES AND
VENTURA COUNTY MOUNTAINS THROUGH MID MORNING...

.STRONG WINDS ALOFT COMBINED WITH SURFACE HIGH PRESSURE TO THE
NORTH WILL BRING GUSTY WINDS TO THE REGION THROUGH MID MORNING.
THE STRONGEST WINDS ARE EXPECTED THROUGH THE FAVORED SUNDOWNER
AREAS OF SOUTHERN SANTA BARBARA COUNTY...WHERE THERE WILL BE
DAMAGING WIND GUSTS TO 60 MPH. ELSEWHERE...GUSTY WINDS WILL AFFECT
THE INTERSTATE 5 CORRIDOR AND ADJACENT MOUNTAIN PEAKS. THE SANTA
MONICA MOUNTAINS WILL ALSO CONTINUE TO EXPERIENCE GUSTY WINDS THIS
MORNING. A SIMILAR WIND PATTERN IS POSSIBLE OVER THE WEEKEND.

CAZ039-052-101400-
/O.UPG.KLOX.WI.Y.0002.000000T0000Z-140110T1700Z/
/O.NEW.KLOX.HW.W.0001.140110T0909Z-140110T1400Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
109 AM PST FRI JAN 10 2014

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT.


* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35
  MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE EARLY MORNING
  HOURS. WINDS WILL GRADUALLY DIMINISH AFTER SUNRISE. STRONGEST
  WINDS WILL BE THROUGH THE SANTA YNEZ MOUNTAINS ABOVE THE HILLS
  OF MONTECITO.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROADWAYS IMPACTED 
  INCLUDE HIGHWAYS 101...154...AND 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE COAST MEANS THAT WINDS OF 35 MPH OR
GREATER ARE EXPECTED. A WIND ADVISORY FOR THE MOUNTAINS MEANS
THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WHEN DRIVING...USE
EXTRA CAUTION AND BE PREPARED FOR GUSTY CROSS WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ053-054-101700-
/O.CON.KLOX.WI.Y.0002.000000T0000Z-140110T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
109 AM PST FRI JAN 10 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS AND TIMING...GUSTY NORTH WINDS 20 TO 30 MPH WITH GUSTS 
  BETWEEN 45 AND 55 MPH WILL CONTINUE THROUGH THE EARLY MORNING 
  HOURS...THEN SHIFT TO THE NORTHEAST BEFORE SUNRISE AND WEAKEN 
  SOME.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR 
  ROADWAYS IMPACTED INCLUDE INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR
GREATER ARE EXPECTED. WHEN DRIVING...USE EXTRA CAUTION AND BE
PREPARED FOR GUSTY CROSS WINDS.

&&

$$

CAZ046-101700-
/O.CON.KLOX.WI.Y.0002.000000T0000Z-140110T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
109 AM PST FRI JAN 10 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS AND TIMING...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH WILL CONTINUE THROUGH EARLY THIS MORNING. THERE WILL BE 
  ISOLATED GUSTS TO 55 MPH THROUGH THE EARLY MORNING HOURS. 
  WINDS WILL WEAKEN BY MID MORNING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR 
  ROADWAYS IMPACTED INCLUDE TOPANGA AND MALIBU CANYON ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR
GREATER ARE EXPECTED. WHEN DRIVING...USE EXTRA CAUTION AND BE
PREPARED FOR GUSTY CROSS WINDS.

&&

$$

KAPLAN/DB
2 follow-up statements
736 
WWUS76 KLOX 101354
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
554 AM PST FRI JAN 10 2014

...DAMAGING WINDS ACROSS PORTIONS OF SANTA BARBARA COUNTY
MOUNTAINS THROUGH MID MORNING...

...GUSTY NORTHERLY WINDS ACROSS PORTIONS OF THE SANTA BARBARA
SOUTH COAST THROUGH MID MORNING...

.STRONG DAMAGING NORTH TO NORTHEAST WINDS WILL CONTINUE TO AFFECT
THE HILLS ABOVE THE MONTECITO AREA THROUGH MID MORNING. THE
COMBINATION OF A STRONG PRESSURE GRADIENT WITH UPPER LEVEL
SUPPORT WILL CAUSE WIND GUSTS OF 60 MPH TO CONTINUE FOR THE NEXT
FEW HOURS. THERE WILL CONTINUE TO BE GUSTY WINDS BELOW THE PASSES
AND CANYONS OF THE SANTA YNEZ MOUNTAIN RANGE AS WELL WITH GUSTS TO
40 MPH. WINDS WILL DIMINISH LATER THIS MORNING.

CAZ039-101700-
/O.CAN.KLOX.HW.W.0001.000000T0000Z-140110T1400Z/
/O.NEW.KLOX.WI.Y.0003.140110T1354Z-140110T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
554 AM PST FRI JAN 10 2014

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING.
THE HIGH WIND WARNING HAS BEEN CANCELLED.

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 40 MPH WILL CONTINUE THROUGH MID MORNING. STRONGEST
  GUSTS WILL OCCUR BELOW THE HILLS OF MONTECITO. WINDS WILL BEGIN
  TO DIMINISH LATE THIS MORNING THROUGH THE EARLY AFTERNOON HOURS.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROADWAYS IMPACTED 
  INCLUDE HIGHWAYS 101...154...AND 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE COAST MEANS THAT WINDS OF 35 MPH OR
GREATER ARE EXPECTED. WHEN DRIVING...USE EXTRA CAUTION AND BE
PREPARED FOR GUSTY CROSS WINDS.

&&

$$

CAZ046-053-054-101500-
/O.CAN.KLOX.WI.Y.0002.000000T0000Z-140110T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
554 AM PST FRI JAN 10 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

THERE WILL CONTINUE TO BE NORTH TO NORTHEAST WINDS 15 TO 30 MPH
WITH GUSTS TO 40 MPH THIS MORNING. THERE WILL BE ISOLATED GUSTS
AROUND 55 MPH AT SOME OF THE HIGHEST PEAKS INCLUDING WHITAKER
PEAK ABOVE LAKE CASTAIC.

$$

CAZ052-101700-
/O.EXT.KLOX.HW.W.0001.000000T0000Z-140110T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
554 AM PST FRI JAN 10 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 
  MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE EARLY 
  MORNING HOURS. WINDS WILL GRADUALLY DIMINISH BY MID MORNING.
  STRONGEST WINDS WILL BE THROUGH THE SANTA YNEZ MOUNTAINS ABOVE 
  THE HILLS OF MONTECITO.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROADWAYS IMPACTED
  INCLUDE HIGHWAY 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KAPLAN/DB
913 
WWUS76 KLOX 101633
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
833 AM PST FRI JAN 10 2014

CAZ052-101745-
/O.EXP.KLOX.HW.W.0001.000000T0000Z-140110T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
833 AM PST FRI JAN 10 2014

...HIGH WIND WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

BREEZY NORTHERLY CONDITIONS WILL CONTINUE THIS MORNING...BUT WINDS
HAVE WEAKENED TO BELOW WARNING AND ADVISORY STRENGTH AND ARE NOT
EXPECTED TO INTENSIFY TODAY.

$$

CAZ039-101745-
/O.EXP.KLOX.WI.Y.0003.000000T0000Z-140110T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
833 AM PST FRI JAN 10 2014

...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

BREEZY NORTHERLY CONDITIONS WILL CONTINUE THIS MORNING...BUT WINDS
HAVE WEAKENED TO BELOW ADVISORY STRENGTH AND ARE NOT EXPECTED TO
INTENSIFY TODAY.

$$

RK

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Jan 9, 10:00 PM PST, 3 hours 9 minutes earlier.

Area forecast discussion, Jan 9, 10:00 PM PST, 3 hours 9 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1000 PM PST THU JAN 9 2014

...UPDATE FOR NEW AVIATION DISCUSSION...

.SYNOPSIS...
A CLEARING TREND AND GUSTY NORTH WINDS FOR PARTS OF THE AREA ARE
EXPECTED THROUGH TONIGHT. WARMER AND MOSTLY SUNNY WEATHER WILL
FOLLOW TOMORROW AS WINDS TURN SLIGHTLY OFFSHORE. ANOTHER FAST MOVING
TROUGH WILL MOVE THROUGH THE AREA SATURDAY NIGHT...RESULTING IN
ANOTHER ROUND OF GUSTY NORTH WINDS. DRY CONDITIONS AND WELL ABOVE
NORMAL TEMPERATURES ARE LIKELY EARLY NEXT WEEK AS HIGH PRESSURE
BUILDS INTO THE GREAT BASIN AND WINDS TURN OFFSHORE ONCE AGAIN.

&&

.SHORT TERM (TONIGHT-SUN)...GUSTY NORTHERLY WINDS CONTINUE THIS
EVENING FOR THE L.A./VTU COUNTY MTNS...THE SANTA CLARITA VLY...SAN
FERNANDO VLY AND SBA S COAST AND MTNS. WINDS HAVE FALLEN JUST SHORT
OF ADVISORY LEVELS THUS FAR THIS EVENING FOR MUCH OF THE AREA EXCEPT
ALONG THE INTERSTATE 5 CORRIDOR WHERE SOME ISOLATED GUSTS TO 60 MPH
HAVE BEEN OBSERVED...AND OVER PORTIONS OF THE SANTA YNEZ MTNS WHERE
A RECENT GUST TO 55 MPH WAS REPORTED AT THE MONTECITO HILLS RAWS
STATION. IT IS DIFFICULT TO SAY AT THIS TIME IF ADVISORY LEVEL WINDS
WILL BE REACHED FOR THE BALANCE OF THE REGION THIS EVENING.
HOWEVER...WILL KEEP THE ADVISORIES GOING UNTIL MIDNIGHT...EXCEPT
THRU 9 AM FOR THE SBA S COAST AND MTNS. PLEASE SEE THE LATEST
NON-PRECIPITATION WEATHER MESSAGE (LAXNPWLOX) FOR FURTHER DETAILS ON
THE WIND ADVISORIES. FAIR SKIES WILL COVER THE AREA OVERNIGHT WITH
SOME HI CLOUDS AT TIMES. IT ALSO LOOKS LIKE SOME LOW CLOUDS WILL
MOVE INTO EASTERN SLO COUNTY...CUYAMA VLY AND THE N MTN SLOPES
OVERNIGHT FROM THE SRN SAN JOAQUIN VALLEY THANKS TO A PERSISTENT N
TO NE FLOW OVER THE AREA.

AN UPPER LEVEL RIDGE OFF THE CA COAST WILL BUILD TOWARD THE AREA
THRU FRI. THE UPPER RIDGE WILL WEAKEN SOME FRI NIGHT...WITH A FAST
MOVING UPPER LEVEL TROF AND DISSIPATING SURFACE COLD FRONT EXPECTED
TO PUSH INTO CENTRAL AND SRN CA SAT INTO SAT EVENING. IT LOOKS LIKE
A WEAK UPPER LEVEL TROF WILL APPROACH THE AREA FROM THE E PAC ON
SUN. DRY WEATHER WILL CONTINUE OVER THE FORECAST AREA THRU SUN. A
FEW HI CLOUDS SHOULD MOVE OVER THE AREA AT TIMES DURING THE
PERIOD...AND THERE MAY BE A FEW LOW CLOUDS REDEVELOPING ALONG THE
L.A. COUNTY COAST SAT NIGHT INTO EARLY SUN. OTHERWISE...MOSTLY CLEAR
SKIES SHOULD PREVAIL ACROSS THE REGION THRU THE WEEKEND. WEAKER
OFFSHORE FLOW SHOULD LINGER THRU FRI NIGHT...WITH AN INCREASE IN THE
ONSHORE FLOW ON SAT. THE FLOW WILL QUICKLY TURN NW TO N AGAIN SAT
NIGHT WITH ADVISORY LEVEL WINDS POSSIBLE IN THE MTNS AND THE SBA S
COAST. GUSTY NE WINDS POSSIBLY TO ADVISORY LEVELS CAN BE EXPECTED IN
MANY AREAS ON SUN AS THE OFFSHORE GRADIENTS CONTINUE TO INCREASE.
TEMPS ARE FORECAST TO TURN WARMER ON FRI TO SEVERAL DEGREES ABOVE
NORMAL...THEN REMAIN A FEW DEGREES ABOVE NORMAL FOR MANY AREAS SAT
AND SUN.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (MON-THU)...AS THE COLD AIR FROM THE AFOREMENTIONED
TROUGH SETTLES INTO THE GREAT BASIN SUNDAY NIGHT INTO MONDAY...THE
STAGE IS SET FOR A MODERATE-TO-POSSIBLY-STRONG SANTA ANA EVENT.
THERE IS GOOD AGREEMENT BETWEEN THE SURFACE PATTERN PROJECTION OF
THE GFS AND THE ECMWF...AND PEAK GUSTS IN THE 50S AND 60S ARE
POSSIBLE. TEMPERATURES SHOULD RISE CORRESPONDINGLY...WITH HIGHS IN
THE 80S OVER INLAND COASTAL AND VALLEY AREAS LIKELY FOR MONDAY AND
TUESDAY. TEMPERATURE RECORDS ARE RATHER HIGH FOR THESE DAYS AND LOOK
SAFE...BUT TEMPERATURES WILL BE 15 DEGREES ABOVE NORMAL. WHEN
COMBINED WITH THE HISTORICALLY DRY CONDITIONS...THIS ALL ADDS UP TO
A BIG FIRE WEATHER CONCERNS.

EVENTUALLY THE OFFSHORE PATTERN SHOULD LOWER...ALTHOUGH MODELS SEEM
TO HOLD ON TO AT LEAST WEAK OFFSHORE FLOW THROUGH MOST OF NEXT WEEK.
THIS WILL KEEP WARM TEMPERATURES GOING.

&&

.FIRE WEATHER...09/2330Z...NORTH WINDS WILL BE ON THE INCREASE
ACROSS THE REGION THROUGH TONIGHT. THE FOCUS FOR STRONGEST WINDS
WILL BE THE SANTA YNEZ RANGE AND SANTA BARBARA SOUTH COAST IN SANTA
BARBARA COUNTY AS WELL AS THE INTERSTATE 5 CORRIDOR IN LOS ANGELES
COUNTY EXTENDING SOUTHWARD INTO THE SANTA CLARITA VALLEY...SAN
FERNANDO VALLEY...AND SANTA MONICA MOUNTAINS. WIND GUSTS OF 40 TO 50
MPH CAN BE EXPECTED ACROSS THESE THROUGH TONIGHT...WITH ISOLATED
GUSTS AS HIGH AS 60 MPH POSSIBLE ACROSS FAVORED MOUNTAIN LOCATIONS.
WHILE HUMIDITIES WILL BE FAIRLY HIGH ACROSS INTERIOR SECTIONS DURING
THIS TIME PERIOD...HUMIDITIES BETWEEN 20 AND 30 PERCENT WILL OCCUR
ACROSS DOWNSLOPE LOCATIONS TO GENERATE ELEVATED FIRE DANGER
CONCERNS.

ON FRIDAY...THE LOW LEVEL FLOW WILL TURN BRIEFLY OFFSHORE TO
GENERATE SOME WARMING AND DRYING. ON SATURDAY...THE FLOW WILL
REVERSE TO ONSHORE FOR SOME COOLING...FOLLOWED BY ANOTHER ROUND OF
GUSTY NORTHWEST TO NORTH WINDS SATURDAY NIGHT INTO SUNDAY MORNING.
IMPRESSIVE LAX-BAKERSFIELD AND SBA BAKERSFIELD GRADIENTS ARE
EXPECTED WITH THIS EVENT...CURRENTLY PROJECTED AT -8 MB AND -7 MB
RESPECTIVELY. WIND GUSTS OF 40 TO 50 MPH WITH ISOLATED GUSTS OF 60
MPH WILL ONCE AGAIN IMPACT THE TYPICAL NORTH-SOUTH WIND PRONE
LOCATIONS IN LOS ANGELES AND SANTA BARBARA COUNTIES. THIS NORTHERLY
EVENT IS EXPECTED TO BE SLIGHTLY DRIER THAN TONIGHT'S EVENT...WITH
HUMIDITIES BRIEFLY FALLING BELOW 15 PERCENT IN SOME LOCATIONS. AS A
RESULT...BRIEF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

FROM SUNDAY NIGHT INTO MUCH OF NEXT WEEK...THERE IS THE POTENTIAL
FOR A PROLONGED PERIOD OF WEAK TO MODERATE SANTA ANA WINDS WITH WARM
TEMPERATURES AND VERY LOW HUMIDITIES...BRINGING AN EXTENDED PERIOD
OF HIGH FIRE DANGER TO SOUTHERN CALIFORNIA. STRONGEST OFFSHORE WINDS
ARE EXPECTED TO OCCUR LATER SUNDAY NIGHT THROUGH TUESDAY...WHERE
GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE ACROSS THE FAVORED MOUNTAIN
PASSES OF LOS ANGELES AND VENTURA COUNTIES. FROM MONDAY THROUGH MUCH
OF NEXT WEEK...THERE IS ALSO THE POTENTIAL FOR LONG DURATIONS OF
SINGLE DIGIT HUMIDITIES ACROSS SOUTHERN CALIFORNIA. DUE TO THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS...A FIRE WEATHER
WATCH WILL LIKELY BE NEEDED FOR MUCH OF LOS ANGELES AND VENTURA
COUNTIES AS WE DRAW CLOSER TO THE EVENT.

&&

.AVIATION...10/0555Z...GENERALLY HI CONFIDENCE IN THE 06Z TAFS. VFR
CONDITIONS ARE EXPECTED AT MOST OF THE AIRFIELDS THRU FRI EVENING.
AT KPRB...THERE IS A 40 PERCENT CHANCE OF MVFR VSBYS AT TIMES LATER
TONIGHT INTO FRI MORNING. FOR KLAX...KLGB AND KBUR...MVFR VSBYS ARE
EXPECTED AT TIMES TONIGHT TO ABOUT MIDDAY FRI...BUT THERE IS A 20
PERCENT CHANCE THE MVFR VSBYS MAY BE SPORADIC AT TIMES. LOW LEVEL
WIND SHEAR IS EXPECTED AT KSBA THRU 14Z DUE TO GUSTY N CANYON WINDS
IN THE VICINITY. AT KVNY AND KBUR...LOW LEVEL WIND SHEAR IS EXPECTED
THRU ABOUT 12Z-15Z FRI DUE TO STRONG AND GUSTY N WINDS JUST ABOVE
GROUND LEVEL.

KLAX...GENERALLY HI CONFIDENCE OVERALL IN THE 06Z TAF. MVFR VSBYS
ARE EXPECTED AT TIMES 08Z-20Z...BUT THERE IS A 20 PERCENT CHANCE THE
MVFR VSBYS MAY BE SPORADIC AT BEST. MVFR VSBYS ARE ALSO EXPECTED
08Z-12Z FRI NIGHT. OTHERWISE...VFR CONDITIONS WILL PREVAIL.

KBUR...GENERALLY HI CONFIDENCE IN THE 06Z TAF. MVFR VSBYS ARE
EXPECTED THRU ABOUT 21Z FRI...ALTHO THERE IS A 30 PERCENT CHANCE THE
VSBYS COULD IMPROVE TO VFR BY 18Z. LOW LEVEL WIND SHEAR IS EXPECTED
THRU ABOUT 12Z FRI DUE TO STRONG AND GUSTY N WINDS JUST ABOVE GROUND
LEVEL.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).

&&

PUBLIC...SIRARD/KITTELL
AVIATION...SIRARD
FIRE...GOMBERG
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 9, 3:00 PM PST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 PM PST THU JAN 9 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-101400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
300 PM PST THU JAN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014.
PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623.

.DAY ONE... TODAY AND TONIGHT

GUSTY NORTHERLY WINDS WILL IMPACT PORTIONS OF SOUTHWEST
CALIFORNIA...INCLUDING THE INTERSTATE 5 CORRIDOR AND SOUTHERN SANTA
BARBARA COUNTY. THESE WINDS WILL CREATE HAZARDOUS DRIVING
CONDITIONS...AS WELL AS NEAR CRITICAL FIRE WEATHER CONCERNS. SIMILAR
GALE FORCE WINDS WILL IMPACT THE COASTAL WATERS OFF THE CENTRAL
COAST...WITH HAZARDOUS SEA CONDITIONS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

GUSTY NORTHERLY WINDS WILL IMPACT SOUTHERN SANTA BARBARA COUNTY
FRIDAY MORNING. GUSTY NORTHWESTERLY WINDS WILL REFORMED SATURDAY
NIGHT INTO SUNDAY...IMPACTING SOUTHERN SANTA BARBARA COUNTY AND THE
INTERSTATE 5 CORRIDOR. A MODERATE TO STRONG SANTA ANA WIND EVENT IS
POSSIBLE MONDAY AND TUESDAY...WITH HEIGHTEN FIRE WEATHER CONCERNS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RK/KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:02 AM PSTSmall Craft AdvisoryLOX53 hr
Jan 10, 5:54 AM PSTWind AdvisoryLOX3 hr
Jan 10, 5:57 AM PSTBeach Hazards StatementLOX7 hr
Jan 10, 9:28 AM PSTFire Weather WatchLOXLos Angeles28 hr
Jan 10, 12:37 PM PSTHigh Surf AdvisoryLOX3 days

Nearby

High Wind Warnings in California, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.